Alert archive / Alabama / Small Craft Advisories in 2018

Small Craft Advisory 15, NWS Mobile, AL

March 2, 2018

NWS Mobile, AL issued this small craft advisory at Mar 2, 2018, 1:02 PM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2018, 1:02 PM CST (19:02 UTC)
Expired
Mar 3, 2018, 9:00 AM CST
In force
20 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

948 
WHUS74 KMOB 021902 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
102 PM CST Fri Mar 2 2018

...A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE OFFSHORE 
WATERS FROM 20 TO 60 NM OUT OF ALABAMA AND NORTHWEST FLORIDA UNTIL
9 AM CST SATURDAY...

GMZ670-675-030600-
/O.NEW.KMOB.SC.Y.0015.180302T1902Z-180303T1500Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
102 PM CST Fri Mar 2 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect until 9 AM CST Saturday. 

* WINDS...Northeast at 18 to 23 knots. 

* WAVES/SEAS...4 to 6 feet.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
1 follow-up statement
385 
WHUS74 KMOB 030606
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1206 AM CST Sat Mar 3 2018

...A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE OFFSHORE
WATERS FROM 20 TO 60 NM OUT OF ALABAMA AND NORTHWEST FLORIDA
UNTIL 9 AM CST SATURDAY...

GMZ670-675-031500-
/O.CON.KMOB.SC.Y.0015.000000T0000Z-180303T1500Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1206 AM CST Sat Mar 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS...Northeast at 18 to 23 knots.

* WAVES/SEAS...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 11:33 AM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Mar 2, 11:33 AM CST, 1 hour 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1133 AM CST Fri Mar 2 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
18Z issuance...VFR conditions through 03.18z. Winds will be
mostly north at 10 to 15 knots with gusts to near 20 knots through
about 03.00z diminishing to 5 to 8 knots through 03.12z, becoming
northeast increasing to 6 to 12 knots through 03.18z. 32/ee

&&

.PREV DISCUSSION... /issued 540 AM CST Fri Mar 2 2018/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...VFR conditions will develop this morning and
continue through the remainder of the period. /13

PREV DISCUSSION... /issued 341 AM CST Fri Mar 2 2018/

NEAR TERM /Now Through Friday night/...A much cooler and drier
airmass has moved into the area in the wake of a cold front that
moved through yesterday. A few scattered high clouds remain,
however, plenty of sun is expected today as a surface ridge of
high pressure from the upper midwest into the southeast dominates
the area. Meanwhile, mid-level ridging will also build over the
area today. Precipitable water values will drop below 0.25 inches
by this afternoon, meaning much lower humidity levels today. High
temps will range from the mid and upper 60s inland to near 70
along the coast. Clear skies and light winds tonight along with
the very dry airmass will allow temps to fall rapidly. Lows will
drop into the upper 30s inland to mid 40s along the coast. /13

SHORT TERM /Saturday Through Sunday night/...A surface ridge of
high pressure will remain in control of the weather to start the
short term period. Easterly or northeasterly flow on the southern
periphery of the ridge axis will keep the local area in
dry/continental flow this weekend.

After a chilly start to the day Saturday morning, temperatures will
warm into the upper 60s and low 70s. Comfortable temperatures, clear
skies, and low humidity will result in a beautiful Saturday across
the region. With a dry airmass and light winds in place we will
radiationally cool quite efficiently once again on Saturday night.
Low temperatures Sunday morning are expected to be a degree or two
warmer than those observed early Saturday and it will certainly
still feel chilly when viewed against the long streak of warm
overnight lows we've had over the last few weeks. All areas look to
warm into the 70s on Sunday as the airmass modifies under
increasingly effective early March sunshine. The aforementioned
ridge axis begins to be shunted to the east late on Sunday,
allowing our winds to become southeasterly and begin to return
modest Gulf moisture to the area. Overnight lows on Sunday night
will be warmer across the board with upper 40s inland to the upper
50s along the coast. 05/RR

LONG TERM /Monday Through Thursday/...A strong trough of low
pressure in the mid and upper levels of the troposphere will move
southeast into the Plains states on Sunday, causing rapid deepening
of a surface low pressure area across northeast Colorado and
adjacent areas of Kansas and Nebraska. This surface low will move
rapidly north and east into eastern South Dakota and western
Minnesota by Monday afternoon. An associated cold front will
approach the area and bring a slight chance for showers back to
our northwestern counties after sunrise on Monday. However, the
bulk of the precipitation with this system will occur late Monday
and into Tuesday as the cold front crosses the region. Forecast
soundings show little in the way of instability with this system
so have kept the mention of thunder out of the forecast for now.
Things should be winding down by sunset on Tuesday with the
greatest chance for showers confined to southeastern portions of
our area.

Dry and cool conditions will follow in the wake of the front. Low
temperatures Tuesday night will be in the low to mid 40s for inland
locations and right around 50 degrees at the coast. Wednesday
afternoon highs will be in the low to mid 60s under continued
northwesterly flow. By Wednesday night we will have mostly clear
skies and light winds to set the stage for decent radiational
cooling. Lows will bottom out in the mid to upper 30s for areas away
from the immediate coast. A reinforcing shot of cool air will
traverse the area on Thursday with daytime highs in the upper 50s to
low 60s followed by another cool overnight with temps in the upper
30s. 05/RR

MARINE...Offshore flow will weaken today as high pressure builds
into the area. High pressure moves east of the area early next week,
allowing southerly flow to return to the area along with a chance of
showers. Another cold front moves quickly across the area Monday
night into Tuesday, with an offshore flow in the wake of the front.
/13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until noon CST today for GMZ631-632-650-655-
     670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Mar 2, 5:37 AM CST, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
537 AM CST Fri Mar 2 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-031145-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
537 AM CST Fri Mar 2 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

There is a moderate risk for rip currents at area beaches through
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630-633>636-031145-
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
537 AM CST Fri Mar 2 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

GMZ631-632-650-655-670-675-031145-
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
537 AM CST Fri Mar 2 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

Nearby

Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.